Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 18, 2007, 8:59 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 18, 2007, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 9:07 PM EDT | TSTM WND DMG | 5 S Muses Mills, KY | TREES DOWN ON TOMISHMAEL ROAD OFF OF HIGHWAY 32. |
| Jul 18, 9:07 PM EDT | TSTM WND DMG | 5 Sse Muses Mills, KY | TREES DOWN ON TOMISHMAEL ROAD OFF OF HIGHWAY 32. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 190059 SVRJKL KYC069-205-190145- /O.NEW.KJKL.SV.W.0099.070719T0059Z-070719T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 859 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY ROWAN COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 945 PM EDT * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RINGOS MILLS...OR 11 MILES SOUTHEAST OF FLEMINGSBURG...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHARKEY AND MUSES MILLS BY 905 PM EDT... HILDA BY 915 PM EDT... HAYS CROSSING AND WALTZ BY 920 PM EDT... MUNSON...CRANSTON...MOREHEAD AND TRIPLETT BY 925 PM EDT... RODBURN BY 930 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3840 8366 3823 8375 3809 8334 3832 8332 $$ WJM
2 follow-up statements
000 WWUS53 KJKL 190129 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 929 PM EDT WED JUL 18 2007 KYC069-190139- /O.CAN.KJKL.SV.W.0099.000000T0000Z-070719T0145Z/ FLEMING KY- 929 PM EDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FLEMING COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THUNDERSTORMS WITH GUSTY WINDS...TORRENTIAL RAINFALL...AND SMALL HAIL ARE STILL POSSIBLE THIS EVENING. LAT...LON 3835 8349 3821 8366 3809 8334 3832 8332 $$ KYC205-190145- /O.CON.KJKL.SV.W.0099.000000T0000Z-070719T0145Z/ ROWAN KY- 929 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR ROWAN COUNTY... AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYS CROSSING...OR ABOUT NEAR MOREHEAD...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GATES...CHRISTY AND CRIX BY 935 PM EDT... 7 MILES NORTH OF PELFREY BY 940 PM EDT... LAT...LON 3835 8349 3821 8366 3809 8334 3832 8332 $$ WJM
000 WWUS53 KJKL 190144 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 943 PM EDT WED JUL 18 2007 KYC205-190153- /O.EXP.KJKL.SV.W.0099.000000T0000Z-070719T0145Z/ ROWAN KY- 943 PM EDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ROWAN COUNTY EXPIRES AT 945 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL DOWNPOURS WILL STILL BE POSSIBLE THIS EVENING. LAT...LON 3835 8349 3821 8366 3809 8334 3832 8332 $$ WJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:50 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 18, 8:50 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 850 PM EDT WED JUL 18 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/ FAIRLY OPAQUE MID CLOUD HAS HINDERED CONVECTIVE DEVELOPMENT OVER THE NORTHERN 1/3 OF THE CWFA. BEST CHANCE FOR CONVECTION EARLY WILL BE IN THE SOUTHWEST WITH BEST INSTABILITY...SHIFTING BACK TO THE NORTH LATE AS THE FRINGE OF MCS ACTIVITY COMES INTO QUESTION. KEPT LOW POPS ALL GROUPS TONIGHT...FOCUSED EARLY SOUTH AND LATER NORTH. NEW GUIDANCE TEMPS AROUND 70 LOOK REASONABLE BUT WILL USE RANGES TO ACCOUNT MCS DEVELOPMENT FOCUS TONIGHT WILL BE WELL TO THE NORTHWEST OVER IL/IN...BUT 850/300 THICKNESS AND STEERING WINDS SUGGEST ONCE SYSTEMS GET GOING THEY COULD CLIP OUR AREA. THIS WILL ALSO PLAY HEAVILY INTO THE FORECAST FOR THURSDAY AS CONVECTIVE DEBRIS AND/OR BOUNDARIES WILL HAVE A HUGE IMPACT ON THE CONVECTIVE POTENTIAL. AT ANY RATE...BY AFTERNOON WE WILL BE UNDER THE INFLUENCE OF DEEP AND STRENGTHENING SOUTHWEST FLOW AND MOST OF THE DEEP MOISTURE SHOULD PUSH BACK NORTH OF THE AREA. WENT CLOSE TO THE WARMER MAV GUIDANCE. SYSTEM WHICH COMES THROUGH THURSDAY NIGHT WILL HAVE PRETTY FAVORABLE KINEMATICS/DYNAMICS FOR SEVERE...ESPECIALLY CONSIDERING THE TIME OF YEAR. STRONG (40+ KT) MID LEVEL FLOW AND MAINLY UNIDIRECTIONAL SHEAR SHOULD LEAD TO AN IMPRESSIVE SQUALL LINE WHICH WE ARE FORECASTING TO MOVE THROUGH OUR AREA BETWEEN 00 AND 07Z. SPS WILL BE ISSUED TO HIGHLIGHT THREAT. GIVEN QUICK TRANSITION TO NORTHWEST FLOW...AND THE OVERALL STRENGTH OF THIS SYSTEM...I LIKE THE FASTER PRECIP EXIT DEPICTED ON THE NAM/NGM MODELS. CARRIED CHANCE POPS IN THE SOUTH AND EAST EARLY FRIDAY...THEN A QUICK DRYING. THE REST OF THE SHORT RANGE LOOKS VERY NICE AS DRY AIR MOVES IN. .LONG TERM.../SATURDAY THROUGH WEDNESDAY/ ANOMALOUSLY STRONG UPPER TROUGH WITH AXIS NEAR THE EAST COAST... ALONG WITH STRONG SURFACE HIGH PRESSURE DROPPING SLOWLY SOUTHEAST FROM THE GREAT LAKES...WILL PROVIDE A FANTASTIC WEEKEND. THAT IS...ASIDE FROM THE FACT THAT WE ARE STILL DEALING WITH DROUGHT. WILL EXPECT OVERNIGHT LOWS AT LEAST AS LOW AS THE 50S. THE LOW DEW POINTS WILL ALSO PROVIDE COMFORTABLE DAYTIME CONDITIONS BY JULY STANDARDS...EVEN WITH HIGHS LARGELY IN THE 80S. SKIES WILL BE MOSTLY CLEAR THROUGH THE START OF THE WORK WEEK. THE PICTURE BECOMES MORE MURKY TOWARD THE MIDDLE OF THE WEEK. THE MODEL SOLUTIONS...BOTH RUN-TO-RUN AND IN THE ENSEMBLE...SHOW A RANGE OF UPPER AIR PATTERNS POSSIBLE. THE QUESTION IS... HOW MUCH OF AN UPPER TROUGH WILL LINGER - VERSUS - TO WHAT EXTENT THE MASSIVE WESTERN CONUS RIDGE WILL BUILD EASTWARD. IT DOES LOOKS LIKE WE WILL HAVE TROUBLE ADVECTING MUCH MOISTURE BACK INTO THE AREA...BUT THE AIR MASS WILL MODIFY OVER TIME. THIS SHOULD RESULT IN GRADUALLY HIGHER DEW POINTS AND TEMPS. HAVE OPTED FOR A FEW MORE CLOUDS AND A 20 PERCENT POP STARTING ON TUESDAY... SIMPLY DUE TO AIR MASS MODIFICATION COUPLED WITH UNCERTAINTY OF PATTERN EVOLUTION. && .AVIATION.../00Z TO 24Z/...UPDATED OVERALL...VFR CONDITIONS SHOULD PREVIAL OVER MOST OF THE PERIOD. REMNANT TSRA/SHRA WILL AFFECT JKL AND POINTS N THROUGH 3 OR 4Z...BUT EXPECT THIS CLUSTER OF STORMS OVER EAST CENTRAL AND NE KY TO WANE WITH LOSS OF DAYTIME HEATING AND NOT AFFECT SME OR LOZ. MCS ACTIVITY SHOULD REMAIN NORTH OF THE AREA FOR TONIGHT...WITH SOME ISOLATED TO SCATTERED CONVECTION POSSIBLY DEVELOPING ON THU PM ALONG OUTFLOWS FROM TODAYS CONVECTION AND WITH DIFFERENTIAL HEATING WITH LOCALIZED BRIEF LIFR OR IFR. THE NEXT ROUND OF ORGANIZED CONVECTION LOOKS TO BE CLOSE TO OR AFTER THE END OF THE PERIOD...WHEN A COLD FRONT AND ASSOCIATED SQUALL LINE SHOULD BE APPROACHING THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSTONE LONG TERM....HAL AVIATION...JP
Hazardous weather outlook, Jul 18, 3:52 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT WED JUL 18 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 352 PM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. A FEW STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. A SQUALL LINE IS EXPECTED TO MOVE ACROSS EASTERN KENTUCKY LATE THURSDAY INTO THURSDAY NIGHT. THE LINE WILL LIKELY AFFECT AREAS NORTH OF INTERSTATE 64 EARLY IN THE EVENING...AND REACH AREAS ALONG THE TENNESSEE AND VIRGINIA BORDERS AFTER MIDNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THURSDAY AND THURSDAY NIGHT. JOHNSTONE
In the hours before
Special weather statement, Jul 18, 7:47 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT WED JUL 18 2007 KYZ058-059-190030- POWELL-ESTILL- 747 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN POWELL AND NORTHERN ESTILL COUNTIES THROUGH 830 PM EDT WEDNESDAY EVENING... AT 747 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSY... MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR CRESSY AROUND 755 PM EDT...WESTBEND AROUND 800 PM EDT...VIRDEN AROUND 805 PM EDT...POWELL VALLEY AROUND 810 PM EDT...CLAY CITY AROUND 815 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THIS STORM MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. WJM
Local storm report, Jul 18, 8:10 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CLAY CITY 37.86N 83.93W
07/18/2007 E1.00 INCH POWELL KY FIRE DEPT/RESCUE
&&
JPSpecial weather statement, Jul 18, 8:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 812 PM EDT WED JUL 18 2007 KYZ044-190100- FLEMING- 812 PM EDT WED JUL 18 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT WESTERN FLEMING COUNTY THROUGH 900 PM EDT WEDNESDAY EVENING... AT 812 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM COWAN TO 5 MILES SOUTHWEST OF COWAN TO 8 MILES WEST OF SHERBURNE...MOVING EAST AT 15 MPH. THE STORMS WILL BE NEAR ELIZAVILLE AROUND 825 PM EDT...PECKS RIDGE AROUND 830 PM EDT...SHERBURNE AROUND 835 PM EDT...TILTON AROUND 840 PM EDT...FLEMINGSBURG AROUND 845 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Local storm report, Jul 18, 8:18 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
818 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 NW STANTON 37.87N 83.88W
07/18/2007 M1.00 INCH POWELL KY NWS EMPLOYEE
QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS. QUARTER
SIZE HAIL STARTED AT 807 PM AND ENDED AT 812 PM.
&&
WJMLocal storm report, Jul 18, 8:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
829 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL CLAY CITY 37.86N 83.93W
07/18/2007 M1.00 INCH POWELL KY NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED.
&&
WJMSpecial weather statement, Jul 18, 8:47 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 847 PM EDT WED JUL 18 2007 KYZ108-190115- WOLFE- 847 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM TO AFFECT WOLFE COUNTY THROUGH 915 PM EDT WEDNESDAY EVENING... AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLENCAIRN... MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR HIGH FALLS AROUND 855 PM EDT...CAMPTON AROUND 900 PM EDT...BAPTIST AROUND 905 PM EDT...LANDSAW AROUND 910 PM EDT... UPPER GILMORE AROUND 915 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:18 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 42 min |
| Jul 19, 3:05 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.